Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 204, NWS New Orleans, LA

November 16, 2011Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 16, 2011, 6:15 AM CST for Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2011, 6:15 AM CST (12:15 UTC)
Expired
Nov 16, 2011, 7:15 AM CST
In force
60 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS

What was reported inside it

TimeReportWhereRemark
Nov 16, 6:15 AM CSTTSTM WND DMG3 Ese Slidell, LADAMAGE REPORTED IN KINGSPOINT SUBDIVISION. TREES SNAPPED WITH ONE FALLING THROUGH ROOF OF HOME. FENCES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 2:20 AM CSTTornado WatchSPC8 hr
Nov 16, 2:49 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1773 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1773 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
2.4
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WUUS54 KLIX 161215
SVRLIX
LAC103-MSC045-109-161315-
/O.NEW.KLIX.SV.W.0204.111116T1215Z-111116T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 AM CST WED NOV 16 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLIDELL...EDEN ISLE...
  WEST CENTRAL HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  SOUTHWESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 715 AM CST

* AT 605 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR EDEN ISLE...AND MOVING
  NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3040 8942 3016 8970 3027 8993 3055 8977
TIME...MOT...LOC 1215Z 226DEG 32KT 3029 8974

$$
1 follow-up statement
456 
WWUS54 KLIX 161232
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
632 AM CST WED NOV 16 2011

MSC109-161241-
/O.CAN.KLIX.SV.W.0204.000000T0000Z-111116T1315Z/
PEARL RIVER MS-
632 AM CST WED NOV 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PEARL RIVER
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3034 8983 3048 8962 3040 8942 3019 8967
TIME...MOT...LOC 1231Z 232DEG 26KT 3031 8965

$$

LAC103-MSC045-161315-
/O.CON.KLIX.SV.W.0204.000000T0000Z-111116T1315Z/
HANCOCK MS-ST. TAMMANY LA-
632 AM CST WED NOV 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CST
FOR WEST CENTRAL HANCOCK COUNTY...AND SOUTHEASTERN ST. TAMMANY
PARISH...

AT 627 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PEARLINGTON...OR 6
MILES EAST OF SLIDELL...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STENNIS
SPACE CENTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3034 8983 3048 8962 3040 8942 3019 8967
TIME...MOT...LOC 1231Z 232DEG 26KT 3031 8965

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 6:13 AM CST, 2 minutes earlier.

Area forecast discussion, Nov 16, 6:13 AM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
613 AM CST WED NOV 16 2011

.UPDATE...
SENT UPDATED ZONES TO CLEAR HEADLINES FOR ALL PARISHES WEST OF
I-55 INCLUDING TANGIPAHOA PARISH AND THE SOUTHWEST MS COUNTIES
THAT WERE IN WT887. THE LINE OF THUNDERSTORMS CONTINUES TO MOVE
EAST AT 11 KT WITH THE LOW LEVEL WIND SHEAR APPEARING TO LESSEN
DURING THE PAST 30 MINUTES OR SO. WILL CONTINUE TO MONITOR FOR
ROTATIONS BUT THEY MAY BE LESS FREQUENT THAN THE PAST FEW HOURS.

FRONT NEAR TYLER TO COLLEGE STATION TEXAS AND SHOULD ARRIVE IN THE
AREA LATER THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 438 AM CST WED NOV 16 2011/

SHORT TERM...
WILL BE BRIEF DUE TO ACTIVE RADAR. MOST OF THE WEATHER WILL OCCUR
THIS MORNING AS UNSTABLE AIRMASS IS BEING ACTIVATED BY PRE-FRONTAL
TROUGH. SUB-CLOUD HELICITY APPEARS TO BE MAXIMIZED AT THIS TIME
AND RADAR PRESENTATION HAS BEEN SHOWING OCCASIONAL MODERATE TO
STRONG ROTATIONAL SIGNATURES WITH THE CELLS. WE HAVE RECEIVED ONE
CONFIRMED REPORT IN TANGIPAHOA PARISH EARLIER THIS MORNING AND
THREAT STILL REMAINS INTO THE MID-MORNING HOURS. THE AXIS APPEARS
TO BE ACCELERATING A BIT AT THIS TIME FROM A VIRTUAL STALL EARLIER
THIS EVENING...BACK EDGE NOW MOVING EAST AROUND 12 KT. SURFACE
FRONT STILL WELL WEST...JUST EAST OF THE DALLAS-FORT WORTH
METROPLEX AND NEAR COLLEGE STATION TX. GENERAL DRYING TREND SHOULD
ONSET LATER THIS AFTERNOON AS BEST MOISTURE AXIS MOVES EAST OF THE
AREA THIS MORNING.

LONG TERM...
MADE NO APPRECIABLE CHANGES TO PACKAGE BEYOND NEXT 24 HOURS.

AVIATION...
CEILINGS WILL CONTINUE TO BOUNCE BETWEEN MVFR AND IFR WITH
CONVECTION AROUND KMSY-KNEW-KHUM THROUGH ABOUT 14Z. OTHER
TERMINALS MAY SEE CONVECTION IMPACTS BETWEEN 12Z-18Z AT KASD-KHSA-
KGPT AND KPQL. CEILINGS ARE EXPECTED TO IMPROVE TO VFR AFTER 18Z
FROM WEST TO EAST WITH FRONTAL APPROACH AND PASSAGE.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS STILL APPEAR POSSIBLE FOR LATER
TONIGHT INTO THURSDAY THOUGH THE COLD AIR ADVECTION MAY BE LESS
THAN PREVIOUS COUPLE OF FRONTAL PASSAGES. WILL LET DAY SHIFT HOIST
THE ADVISORY AFTER EVALUATING NEXT MODEL RUN. FRONT HAS YET TO
MOVE OFF THE TEXAS COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  79  43  62  33 /  20  10   0   0
BTR  83  47  65  36 /  20  10   0   0
ASD  84  49  67  33 /  60  10   0   0
MSY  81  53  66  48 /  70  10   0   0
GPT  83  51  67  37 /  60  10   0   0
PQL  83  51  66  34 /  60  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 16, 4:53 AM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 AM CST WED NOV 16 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-161800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
453 AM CST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCHES REMAIN IN EFFECT FOR MUCH OF THE OUTLOOK AREA
UNTIL 10 AM CST. TORNADOES REMAIN THE PRIMARY THREAT THIS MORNING
AS A LINE OF THUNDERSTORMS MOVES EAST AROUND 15 MPH WELL IN
ADVANCE OF A COLD FRONT. THE SEVERE THREAT SHOULD DIMINISH AFTER
10 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE COASTAL
WATERS AS NORTHWEST WINDS INCREASE TO AROUND 20 KNOTS WITH
FREQUENT HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS IS REQUESTED THROUGH THIS MORNING. SPOTTERS
SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE
NEW ORLEANS WEB SITE AT WWW.SRH.NOAA.GOV/LIX.

24/RR

In the hours before

Special weather statement, Nov 16, 2:21 AM CST, 3 hours 54 minutes before
LAZ037-071-160915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 AM CST WED NOV 16 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. HELENA
PARISH...NORTHERN TANGIPAHOA PARISH...

AT 212 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GREENSBURG...OR ABOUT 7
MILES WEST OF MONTPELIER...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GREENSBURG...TANGIPAHOA AND KENTWOOD

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Nov 16, 3:15 AM CST, 3 hours before
MSZ070-071-161015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 AM CST WED NOV 16 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WALTHALL COUNTY...
PIKE COUNTY...

AT 309 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF MCCOMB...OR ABOUT 13 MILES
WEST OF TYLERTOWN...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TYLERTOWN
AND SALEM

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 AM CST WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
Local storm report, Nov 16, 3:29 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 AM CST WED NOV 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     TORNADO          1 W TANGIPAHOA          30.88N 90.53W
11/16/2011                   TANGIPAHOA         LA   LAW ENFORCEMENT

            PUBLIC REPORTS OF TORNADO TOUCH DOWN NEAR I-55 EXIT 57
            NEAR THE TOWN OF TANGIPAHOA AND E. PECKERWOODS ROAD. OAK
            TREES DOWNED ACROSS THE ROAD, TRAMPOLINE BLOWN AWAY AND
            OTHER INDICATIONS OF TORNADO DAMAGE IN THE AREA.

&&

24/RR
Special weather statement, Nov 16, 3:42 AM CST, 2 hours 33 minutes before
LAZ059>061-065-066-161045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CST WED NOV 16 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER TERREBONNE
PARISH...ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER
JEFFERSON PARISH...LOWER TERREBONNE PARISH...

AT 341 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HOUMA...OR ABOUT 2 MILES EAST OF HOUMA...
MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LOCKPORT...
RACELAND...MATHEWS...DES ALLEMANDS...BOUTTE...WESTWEGO...WAGGAMAN...
NEW SARPY...MARRERO...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...
HARAHAN...DESTREHAN AND AVONDALE

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 AM CST WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Nov 16, 5:07 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 AM CST WED NOV 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     TORNADO          1 W TANGIPAHOA          30.88N 90.53W
11/16/2011                   TANGIPAHOA         LA   EMERGENCY MNGR

            FOLLOW-UP ON EARLIER TORNADO REPORT NEAR THE TOWN OF
            TANGIPAHOA. A TWO STORY HOUSE WAS LIFTED AND MOVED 10
            FEET FROM FOUNDATION. AN UNOCCUPIED SEMI-TRACTOR TRAILER
            WAS THROWN.

0335 AM     TORNADO          1 SE HOUMA              29.57N 90.70W
11/16/2011                   TERREBONNE         LA   EMERGENCY MNGR

            CONFIRMED TORNADO TOUCH DOWN NEAR HOUMA-TERREBONNE
            AIRPORT. WINDOWS BLOWN OUT AT ELLENDER MEMORIAL HIGH
            SCHOOL ON PATRIOT DRIVE. OTHER HOMES AND STRUCTURES
            DAMAGED ON PIPING ROCK DRIVE. EMERGENCY MANAGER ENROUTE
            TO ASSESS DAMAGES. REPORT PRELIMINARY WITH ADDITIONAL
            DETAILS FORTHCOMING AFTER ASSESSMENT.

&&

24/RR
Special weather statement, Nov 16, 5:56 AM CST, 19 minutes before
LAZ040-062-MSZ080-081-161245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
556 AM CST WED NOV 16 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING HANCOCK COUNTY...
ST. TAMMANY PARISH...ORLEANS PARISH...HARRISON COUNTY...

AT 551 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF EAST NEW ORLEANS...OR ABOUT 9
MILES SOUTHWEST OF EDEN ISLE...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LACOMBE...
EDEN ISLE...SLIDELL...SLIDELL AIRPORT...PEARL RIVER...STENNIS SPACE
CENTER AND KILN

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

STAY ALERT IN CASE WARNINGS ARE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 1:44 AM CSTTornado WarningLIXPike, Walthall46 min
Nov 16, 3:25 AM CSTTornado WarningLIXWalthall35 min
Nov 16, 7:34 AM CSTTornado WarningLIXHancock, Harrison41 min
Nov 16, 2:28 AM CSTTornado WarningLIXSaint Helena, Tangipahoa47 min
Nov 16, 2:38 AM CSTSpecial Marine WarningLIX52 min
Nov 16, 3:33 AM CSTTornado WarningLIXLivingston, Saint Helena, Tangipahoa42 min
Nov 16, 4:09 AM CSTTornado WarningLIXWashington36 min
Nov 16, 4:18 AM CSTTornado WarningLIXJefferson, Saint Charles42 min
Nov 16, 4:52 AM CSTTornado WarningLIXLafourche, Terrebonne23 min
Nov 16, 4:53 AM CSTTornado WarningLIXJefferson, Orleans, Saint Charles37 min
Nov 16, 4:57 AM CSTSpecial Marine WarningLIX48 min
Nov 16, 5:21 AM CSTTornado WarningLIXLafourche, Saint Charles39 min
Nov 16, 5:37 AM CSTSpecial Marine WarningLIX23 min
Nov 16, 7:22 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines68 min
Nov 16, 7:41 AM CSTSpecial Marine WarningLIX2 hr
Nov 16, 10:29 AM CSTSpecial Marine WarningLIX61 min
Nov 16, 10:30 AM CSTSpecial Marine WarningLIX90 min
Nov 16, 10:31 AM CSTSmall Craft AdvisoryLIX46 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.